MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Spinal deformity (4886)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that the contribution of device use to the patient's temporary impairment due to kyphosis which required physical therapy cannot be ruled out.Kyphosis is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).
 
Event or Problem Description
A 71-year-old male patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2023.On (b)(6) 2025, novocure received a medical record, indicating that the patient developed a hunched posture, attributed to prolonged use of optune gio therapy exceeding 18 hours per day.It was also noted that the patient had chronic right sided weakness.The patient was referred to physical therapy and continued the use of optune gio therapy.Several attempts were made to contact the prescribing physician for additional information, although no reply was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key22882232
Report Number3010457505-2025-00575
Device Sequence Number13171887
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)160410
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/10/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACLOFEN.; BETAMETHASONE DIPROPIONATE OINTMENT.; CICLOPIROX TOPICAL OINTMENT.; LEVETIRACETAM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale